question-icon

Sharp pain in anal passage, greenish mucus residue, bleeding. Taken Chemotherapy treatment. Is it a possible side-effect of the treatment?

default
Posted on Sun, 15 Jul 2012
Question: I am experiencing sharp pain in my anal passage when initially going to the toilet.There is also a greenish colour or mucous residue afterwards.Periodically there is some bleeding also.I have just recently completed 6 courses of chemo therapy for non Hodgkins Lymphoma(last session on 2/4/12) and have got the all clear.Is the discharge related to the treatment or something different? I am no longer on any medication for the past 2 months.This problem has now been ongoing for approx two months.
doctor
Answered by Dr. Pragnesh Vachharajani (25 minutes later)
Hi,

Thanks for posting your query.

I can appreciate your concern.

It is good to learn that you are doing well and now not taking any treatment for the non Hodgkin lymphoma.

The commonest possibility I can think in your case if of anal fissure.

When ever due to any reason there is some hard stool or straining at stool there is friction between the stool matter and wall of anal canal. This lead to damage to the skin of region and lead to development of ulcer.

This can also happen at times due to some drugs or chemo therapy it self which can lead to this kind of ulceration of mucous membranes at various places.

Because of any of the above mentioned reason the mucosa of intestine is damaged leading to opening of nerves beneath it, which leads to pain while passing stool.

Again friction can lead to pain and bleeding both.Any superimposed infection can lead to discharge of mucus.

I think it is advisable that you visit your general surgeon who can examine this and suggest a treatment.You might need a course of antibiotics and analgesics for this.

Please do not ignore and visit a doctor.

In mean time please do following which should help.

>Avoid constipation, make sure that you bowel movement is smooth and there is no straining.
>Avoid spices in the diet.
>Drink plenty of liquids.
>Take analgesic for pain you are comfortable with.
>You can even try taking sits bath, sitting in warm tub of water at least 2 times in a day.

I hope this helps.

Please feel free to write again if you have some more queries, in case you do not have more queries please accept the answer.


Regards,

Dr.Pragnesh


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Pragnesh Vachharajani

General & Family Physician

Practicing since :1995

Answered : 4036 Questions

premium_optimized

The User accepted the expert's answer

Share on
Sharp pain in anal passage, greenish mucus residue, bleeding. Taken Chemotherapy treatment. Is it a possible side-effect of the treatment?

Hi,

Thanks for posting your query.

I can appreciate your concern.

It is good to learn that you are doing well and now not taking any treatment for the non Hodgkin lymphoma.

The commonest possibility I can think in your case if of anal fissure.

When ever due to any reason there is some hard stool or straining at stool there is friction between the stool matter and wall of anal canal. This lead to damage to the skin of region and lead to development of ulcer.

This can also happen at times due to some drugs or chemo therapy it self which can lead to this kind of ulceration of mucous membranes at various places.

Because of any of the above mentioned reason the mucosa of intestine is damaged leading to opening of nerves beneath it, which leads to pain while passing stool.

Again friction can lead to pain and bleeding both.Any superimposed infection can lead to discharge of mucus.

I think it is advisable that you visit your general surgeon who can examine this and suggest a treatment.You might need a course of antibiotics and analgesics for this.

Please do not ignore and visit a doctor.

In mean time please do following which should help.

>Avoid constipation, make sure that you bowel movement is smooth and there is no straining.
>Avoid spices in the diet.
>Drink plenty of liquids.
>Take analgesic for pain you are comfortable with.
>You can even try taking sits bath, sitting in warm tub of water at least 2 times in a day.

I hope this helps.

Please feel free to write again if you have some more queries, in case you do not have more queries please accept the answer.


Regards,

Dr.Pragnesh